Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

Liked by Bek, LynneB, kelly76, echams1 ... see all

@gwenaloveseveryone2

First of all, I am down to 1/2 of a 37.5 mg pill from taking 150 mg prior to April 1st, GRANDMAr. Before participating here, I have had a pharmacist and several friends tell me there is nothing worse than Effexor or its generic to get off of. I believe it is poison to my system and I was transitioned to this drug about 5 years ago for anxiety. Glad it has worked for you,Ronnie, but for a lot of us, it hasn't. Some of you have had horrendous stories of withdrawal and I've had my share of vertigo, nausea, anxiety and eye issues during this weaning process. Effexor has messed with my brain big time and I so want to be free of it! There is light at the end of the tunnel. If I had not read from a number of you that withdrawal issues are normal – even though they are SO HARD – I'd be back on the upward spiral instead of looking at freedom! I applaud all of you who are working at removing this garbage from your system. I am feeling better today but two days ago was murder. A friend told me yesterday that I would feel so good when I am finally free! May all of you struggling keep that thought in mind! XOXO

Jump to this post

Thanks for the encouragement, tennessegirl. My doctor just put me on a small dose of citalopram to help with brain zaps and some of my withdrawal symptoms. Never considered that getting off a drug would be so hard.

@grandmar

Good Morning All
I've asked this question a couple of times but I have not gotten any answers.
I have been on Effexor for many years.
I see that so many of you either came off or trying to come off.
I don't know why so many no longer want to be on it.
Is there something I should know???????
What are your plans when you come off or what are you doing now that you are off?
My main reason for starting Effexor has been for anxiety attacks.
If that is why you use(d) Effexor, what will you do now when you get an attack?
Thanks all…
Ronnie (GRANDMAr)

Jump to this post

I take Effexor for depression and Xanax for anxiety. Both have major issues..such as becoming' addicted' Coming off these meds is hard for most… but few are warned of this. I never took these meds till I lost my husband and my daughter had a stroke. These meds can be insidious in my opinion

@congolia

Hi everyone! 10 days now with no Effexor XR! I still have occasional dizzy feeling, but brain zaps are pretty much gone and the ringing in my ears has quieted down a lot! It took me over a year, taking out beads from the capsules. (Shows me I can do pretty much anything I put my mind to.)
The reason I wanted to get off was because I was so afraid that something would happen that would prevent me from getting the medicine. My memory was shot and I feared that I would forget to pack the meds when I was travelling. Sometimes I would forget to take a dose and I would be so dizzy and sick. It was terrible. Now my memory and concentration are getting better.
Every doctor I spoke with just couldn't understand why I wanted to get off. Well, it wasn't really helping my anxiety. I would get worked up over the least things and overreact. My family says I am more like my old, lovable self! Hallelujah! Thanks You, Jesus, for helping me get through this withdrawal!

Jump to this post

Seems MD's feel there must be a Pill for everything How many of them have taken , and felt how these ' addictive' meds affect us ? Is this what medical schools teach ? Must be on a ' lifetime' pill for every problem ??

@parus

All I can say is my withdrawal from EFFEXOR over 8 years ago is NOT something I would want to experience again. I can say I am more at peace with myself and others without this DRUG. Withdrawal from these type of DRUGS can be lethal w/o proper supervision. Sad that professionals are NOT better educated or just don't care…

Jump to this post

I Agree

CONGRATULATIONS!

@cdileonardo4

Hey how do you get down to half of a 37.5 my doc said do every other day. Better today last two been nauseous. Had no withdrawals until the last few days. Was on 150 then 75 then 37.5

Jump to this post

How long were you on it when you decided to discontinue the drug.

@grandmar

Good Morning All
I've asked this question a couple of times but I have not gotten any answers.
I have been on Effexor for many years.
I see that so many of you either came off or trying to come off.
I don't know why so many no longer want to be on it.
Is there something I should know???????
What are your plans when you come off or what are you doing now that you are off?
My main reason for starting Effexor has been for anxiety attacks.
If that is why you use(d) Effexor, what will you do now when you get an attack?
Thanks all…
Ronnie (GRANDMAr)

Jump to this post

What are the other 2 meds you are on with the Effexor?

@tshere95

Honestly, I don't want to have to depend on these drugs anymore to make me feel right. I think there are other ways to deal with issues. Herbal remedies along with meditation are a couple of these ways. Most doctors don't even know why they prescribe these drugs. It's all about money. It's all just trial and error and we are the ones who are reaping the side effects. It's ridiculous. I want off. If I have to go cold turkey, I will.

Jump to this post

What sre the other meds if you dont mind me asking?

@grandmar

Good Morning All
I've asked this question a couple of times but I have not gotten any answers.
I have been on Effexor for many years.
I see that so many of you either came off or trying to come off.
I don't know why so many no longer want to be on it.
Is there something I should know???????
What are your plans when you come off or what are you doing now that you are off?
My main reason for starting Effexor has been for anxiety attacks.
If that is why you use(d) Effexor, what will you do now when you get an attack?
Thanks all…
Ronnie (GRANDMAr)

Jump to this post

EFFEXOR Xanax Insulin BP meds Only Effexor and Xanax are a problem for me Went to ER after not taking Xanax for 3 days Had 300 BP !!! Thought I was dying Want to cut back on Effexor never knew these meds could make one so sick

ON it about 9 -12 months MD increased the dose!!!

@cdileonardo4

Hey how do you get down to half of a 37.5 my doc said do every other day. Better today last two been nauseous. Had no withdrawals until the last few days. Was on 150 then 75 then 37.5

Jump to this post

Physicians pledge ' First DO NO HARM " ??

Wanted to share an encouraging update….last Wednesday was my first skip day for my every other day regimen and I had made it through the entire day. Thursday was normal because it was my day to take it. Friday was supposed to be my skip day, but I gave in and took a 1/4 tab because I needed to be able to function at work. Saturday and Monday were both successful skip days. Yesterday morning I woke up feeling horrible, figured it was just because I had just had my skip day, so my body was just telling me it needed another 1/4 tab. Took it, but didn't feel better like I normally do, actually felt a little worse and started to get the nausea feeling, so decided to take the day off work and rest. I was surprised I had to do this because it was not my skip day. Whenever I take the medication I feel fine, it's just the skip days that make me feel awful. Anyways, I started to feel better later in the day after pretty much laying on the couch all day. Today is my skip day and has been the first day ever since trying to get off this stuff that I have felt virtually no withdrawal symptoms. I still get a little vertigo if I move my head too quickly….but I can deal with that. I am just really excited because now I have the feeling that I can do this. Earlier in the week I didn't think I was going to be able to skip 2 days in a row, but now I'm thinking it might be possible. We'll see how I feel tomorrow, but feeling really optimistic right now, and wanted to share!

Iam so happy for you!

@grandmar

Good Morning All
I've asked this question a couple of times but I have not gotten any answers.
I have been on Effexor for many years.
I see that so many of you either came off or trying to come off.
I don't know why so many no longer want to be on it.
Is there something I should know???????
What are your plans when you come off or what are you doing now that you are off?
My main reason for starting Effexor has been for anxiety attacks.
If that is why you use(d) Effexor, what will you do now when you get an attack?
Thanks all…
Ronnie (GRANDMAr)

Jump to this post

@dianrib I find it amazing that doctors don't tell you these are addicting! When I had a doctor give me ativan that was one of the first things she told me, to take it very judiciously because it is addicting. I think if a doctor does not inform a patient about it being addicting that's a type of negligence.
JK

@cdileonardo4

Hey how do you get down to half of a 37.5 my doc said do every other day. Better today last two been nauseous. Had no withdrawals until the last few days. Was on 150 then 75 then 37.5

Jump to this post

@dianrib Sometimes I wonder if many physicians today pay any attention to those words. It's like a meaningless phrase for many of them.
JK

Please login or register to post a reply.